Advances in Differential Equations

Local $T$-sets and renormalized solutions of degenerate quasilinear elliptic equations with an $L^1$-datum

Youcef Atik and Jean Michel Rakotoson

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper we study essentially the questions of uniqueness and stability of solutions of boundary value problems associated with equations of the type: $$ \text{div}(\hat a(x,u,\nabla u))+b(x)|u|^{\gamma-1}u=\mu\in L^1(\Omega) $$ on an arbitrary open subset $\Omega$ of $\mathbb{R}^N$ with $\hat a(x,u,\nabla u)$ a Carathéodory nonlinear function satisfying the general conditions of Leray-Lions where the coerciveness condition is weakened to allow degeneracies and becomes $$ \hat a(x,u,\xi)\cdot\xi\ge a(x)|\xi|^p,\ \forall u\in\mathbb{R},\ \forall\xi\in\mathbb{R}^N, \ \mbox{and $x$ a.e. in } \Omega, $$ with $p>1$ an arbitrary real number and $a$ an $L^1$-weight which might vanish or go to infinity on $S$, a closed subset of $\overline\Omega$ whose measure is zero. Here $b$ is an $L^1$-nonnegative function with properties similar to those of the weight $a$, $\gamma$ a positive number belonging to suitable intervals. For $p>1$ arbitrary and general weight $a$, we need new functional sets called "local T-sets" which are extensions of local Sobolev spaces. The "localization" is to handle the degeneracy. We get uniqueness and stability for $S$ satisfying a geometrical condition or $S$ and $a$ an analytic-geometrical one.

Article information

Adv. Differential Equations, Volume 1, Number 6 (1996), 965-988.

First available in Project Euclid: 25 April 2013

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations


Atik, Youcef; Rakotoson, Jean Michel. Local $T$-sets and renormalized solutions of degenerate quasilinear elliptic equations with an $L^1$-datum. Adv. Differential Equations 1 (1996), no. 6, 965--988.

Export citation